A sample text widget

Etiam pulvinar consectetur dolor sed malesuada. Ut convallis euismod dolor nec pretium. Nunc ut tristique massa.

Nam sodales mi vitae dolor ullamcorper et vulputate enim accumsan. Morbi orci magna, tincidunt vitae molestie nec, molestie at mi. Nulla nulla lorem, suscipit in posuere in, interdum non magna.

I am a white male, age 67. I take Lipitor, have for many years. I am concerned that my ck test results have gone from 157 to 93 to 232 over the past nine months. I am tired, little energy, loss of strength and a shortness of breath. What are causes and what could be happening to me as a result of the test results? Can it be reversed?

Lipitor is a statin used to treat hyperlipidemia. One of the known side effects of using a statin is muscle toxicity leading to muscle cell death. Creatine Kinase (CK) is a marker for muscle cell death. In patients who’s CK elevation is asymptomatic, some doctors elect to continue statin therapy with close follow-up.

However, like in your case, if a patient is experiencing an increase in CK and/or exhibits symptoms such as weakness, fatigue, muscle pain, etc. while on statin therapy, then it is recommended that the statin be stopped and alternative methods of controlling cholesterol are implemented.

The muscle toxicity resulting from statin use can be reversed once the statin is stopped. Recovery time and regaining strength may take weeks depending on the degree of muscle toxicity.